I have encountered this problem recently of severe bouts of Antibiotic Associated Diarrhea from people who were prescrived antibiotics and then not counseled on Probiotic use. They had the obvious side-effects and were made miserable by them. To add to this, they were prescribed antibiotics for a reason, most likely from an illness which made there body habitus weaker. Following along those lines these people probably just started to get back into a normal daily routine and then this side-effect happens.
DO, MD, Nurse Practioner, PA, w/e. If you prescribe an antibiotic take the couple extra minutes out of your day to remember that this patient is human and will probably get Antibiotic Associated Diarrhea with long courses/high doses of anti-bioics.
I am sure a ton of people do anyway but just a reminder for those out there that forget this.
Heres a source from the Journal of Family Practice advocating for probiotic use when on antibiotics. Theres a ton more but this was first on the list so I just grabbed it. There are tons of Meta's Anylsis' and other such studies advocating there use.
Source: Original link